Is it true that oral contraceptive pills decrease my sexual libido but will make my boobs bigger?
– Dang, 26 years old, Quezon City
It’s very common for women to feel their desire shift over time; however, it is really difficult to pinpoint the pill as the only cause. According to Dr. Romerico Torres, oral contraceptive pills or OCPs doesn’t affect the sexual libido in women. “On the contrary in some women on OCPs, libido is enhanced due to the confidence in having sex since they are protected from getting pregnant.”
A study in the past showed that there is no consistent pattern on the sexual effect of birth control pills, as per to Dr Prudence Aquino-Aquino. “Disorders of libido has been considered to be multifactorial – a combination so internal (biological and psycholoical) and external factors (social environment)”.
Women take birth control pills to avoid getting pregnant, and, one of desirable side effects is an increase in breast size due to the fact that they contain estrogen. That’s why you feel that your breast is fuller when your taking OCPs. Dr. Torres explains that OCPs contains oestrogen which may stimulate the breast tissue to proliferate leading to small increase in breast size, in some women.
If you notice a change when you take oral contraceptive pills, tell your doctor what you’ve noticed. He or she can give you a proper diagnosis and to see if something else like a medical condition or another prescription you have might be causing your symptoms. Your doctor can also decide whether you can switch to another type of pill or a different method of birth control.
From your iWoman Team
Romerico Torres, MD
FEU-NRMF Medical Center
Room 411 Marian Medical Arts Building
Regalado St., West Fairview, Quezon City, Metro Manila
Tel No: (632)9352198 / (632)4270213
Prudence C. Aquino-Aquino, MD
St. Luke’s Medical Center
Suite 239 Medical Arts Bldg. ,
279 E. Rodriguez Sr. Blvd., Quezon City, Metro Manila
Tel No: (632)7230101 / (632)7230301 6239